Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 177, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 12, 2008, 2:35 AM EDT for Harris County, Meriwether County, Troup County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2008, 2:35 AM EDT (06:35 UTC)
- Expired
- Apr 12, 2008, 3:04 AM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 120635
SVRFFC
GAC145-199-285-120715-
/O.NEW.KFFC.SV.W.0177.080412T0635Z-080412T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 AM EDT SAT APR 12 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
WESTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
SOUTHEASTERN TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 315 AM EDT
* AT 231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WEST
POINT...MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
GRANGE...PINE MOUNTAIN...F.D ROOSEVELT STATE PARK...DURAND...
PRIMROSE...SAINT MARKS AND GREENVILLE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3275 8511 3295 8521 3319 8486 3318 8484
3320 8484 3321 8482 3288 8460
TIME...MOT...LOC 0635Z 239DEG 41KT 3293 8505
$$1 follow-up statement
000
WWUS52 KFFC 120704
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 AM EDT SAT APR 12 2008
GAC145-199-285-120714-
/O.CAN.KFFC.SV.W.0177.000000T0000Z-080412T0715Z/
HARRIS GA-TROUP GA-MERIWETHER GA-
304 AM EDT SAT APR 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MERIWETHER...
SOUTHEASTERN TROUP AND NORTHWESTERN HARRIS COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3275 8511 3295 8521 3319 8486 3318 8484
3320 8484 3321 8482 3288 8460
TIME...MOT...LOC 0704Z 239DEG 41KT 3309 8470
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:56 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 11, 9:56 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 956 PM EDT FRI APR 11 2008 SHORT TERM /TONIGHT THROUGH MONDAY/... THE TORNADO WATCH WAS CANCELLED...AND MUCH OF THE PRECIP CONTINUES TO DIMINISH FROM THE NORTHWEST. THE FRONT HAS PROGRESSED INTO ALABAMA AND STILL SHOULD PUSH INTO GA AFTER MIDNIGHT...AND INTO PORTIONS OF SOUTHERN GA DURING THE AFTERNOON SATURDAY. HAVE LOWERED POPS OVER THE NORTHWEST AS A RESULT OF APPROACHING FRONT. LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... CLOUDINESS WILL PERSIST INTO MONDAY NIGHT...BUT HIGH PRESSURE WILL MOVE IN TUESDAY AND REMAIN DOMINATE THROUGH THURSDAY. AVIATION... COLD FRONT PUSHING INTO NORTHWEST ALABAMA LATE THIS AFTERNOON ..AS ASSOCIATED SHOWERS AND TSTORMS SPREAD INTO NORTH AND WEST GEORGIA. FRONT SHOULD BE PUSHING THROUGH ATL METRO TAF SITE BETWEEN 06 TO 09Z TIME FRAME...NEARING A CSG TO AHN LINE BY 12Z SATURDAY. EXPECT CIGS TO GRADUALLY LOWER INTO THE MVFR RANGE DURING THE EVENING AS SHOWERS/TSTORMS SPREAD ACROSS THE AREA...THEN IFR TO MVFR RANGE AFTER MIDNIGHT. SHOWERS/TSTORMS SHOULD BE NEARING ATL METRO TAF SITES BY TAF RELEASE TIME AND PLAN TO GO WITH PREVAILING SHOWERS WITH TEMPO THUNDER THROUGH ABOUT 03Z...THEN HOLD ON TO VICINITY THUNDER UNTIL AROUND 06Z WITH VICINITY SHOWERS UNTIL AROUND 09Z. WILL FOLLOW SIMILAR TREND FOR EAST AND CENTRAL TAF SITES...VARYING BY A COUPLE OF HOURS OR SO. LOOK FOR GRADUAL IMPROVEMENT SATURDAY MORNING WITH CIGS BACK INTO THE MVFR TO LOW VFR RANGE BY NOON. EXPECT BREEZY SOUTHWEST WINDS TO CONTINUE THROUGH THE EVENING...THEN BECOMING MORE WEST TO NORTHWEST LATE TONIGHT INTO SATURDAY AS FRONT PUSHES THROUGH. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 62 69 39 62 / 80 60 20 10 20 ATLANTA 79 58 66 43 59 / 80 70 20 10 20 BLAIRSVILLE 75 56 68 37 54 / 70 70 20 10 20 CARTERSVILLE 80 54 66 38 57 / 60 60 20 10 20 COLUMBUS 83 64 71 43 64 / 60 60 30 10 20 GAINESVILLE 78 59 65 42 59 / 70 70 20 10 20 MACON 83 63 72 44 68 / 20 60 30 10 20 ROME 80 58 70 41 59 / 50 50 20 10 20 PEACHTREE CITY 80 59 67 39 58 / 80 70 20 10 20 VIDALIA 85 61 73 47 67 / 10 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
In the hours before
Local storm report, Apr 11, 9:59 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 8 NE GAINESVILLE 34.38N 83.74W
04/11/2008 HALL GA EMERGENCY MNGR
MOBILE HOME DESTROYED AT 4225 CLARKS BRIDGE ROAD.
&&
SNELSONSpecial weather statement, Apr 11, 10:12 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1012 PM EDT FRI APR 11 2008 GAZ053>056-120245- 1012 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN SPALDING...COWETA...FAYETTE AND CLAYTON COUNTIES UNTIL 1045 PM EDT... AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PEACHTREE CITY...MOVING EAST-NORTHEAST AT 51 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SPALDING...COWETA...FAYETTE AND CLAYTON COUNTIES THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STARRS MILL... SENOIA...PEACHTREE CITY...FAYETTEVILLE...BROOKS...RIVERDALE...INMAN... WOOLSEY AND LOVEJOY.
Special weather statement, Apr 11, 10:29 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1029 PM EDT FRI APR 11 2008 GAZ046-057-120300- 1029 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HENRY AND ROCKDALE COUNTIES UNTIL 1100 PM EDT... AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STOCKBRIDGE...MOVING EAST AT 45 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HENRY AND ROCKDALE COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FLIPPEN...MCDONOUGH...HAMPTON... BLACKSVILLE...STOCKBRIDGE...WHITEHOUSE AND CONYERS.
Local storm report, Apr 11, 11:48 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG DAWSONVILLE 34.42N 84.12W
04/11/2008 DAWSON GA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN...SEVERAL TREES DOWN
ON HOMES...MINIMAL ROOF DAMAGE SUSTAINED...HWY 53 CLOSED
WEST OF GA 400.
0830 PM LIGHTNING DAWSONVILLE 34.42N 84.12W
04/11/2008 DAWSON GA EMERGENCY MNGR
HOME CAUGHT ON FIRE AFTER LIGHTNING STRIKE... FIRE PUT
OUT BY HOMEOWNER...MINIMAL DAMAGE SUSTAINED.
&&
SNELSONLocal storm report, Apr 12, 12:39 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 AM EDT SAT APR 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 NE ROCK SPRING 34.83N 85.23W
04/11/2008 E0.88 INCH WALKER GA AMATEUR RADIO
WIND GUST OF 40 MPH
0538 PM HAIL COHUTTA 34.95N 84.95W
04/11/2008 E0.88 INCH WHITFIELD GA PUBLIC
0538 PM TSTM WND GST COHUTTA 34.95N 84.95W
04/11/2008 E60.00 MPH WHITFIELD GA PUBLIC
0610 PM FUNNEL CLOUD CAVE SPRING 34.11N 85.33W
04/11/2008 FLOYD GA EMERGENCY MNGR
FUNNEL CLOUD REPORTED ALONG BUTTERMILK ROAD.
0630 PM TSTM WND DMG 4 N CAVE SPRING 34.17N 85.33W
04/11/2008 FLOYD GA EMERGENCY MNGR
TWO TREES BLOWN DOWN ALONG SPOUT SPRINGS ROAD
0640 PM TSTM WND DMG 6 E LINDALE 34.19N 85.08W
04/11/2008 FLOYD GA EMERGENCY MNGR
TREE BLOWN OVER AT INTERSECTION OF PLEASANT VALLEY AND
LOVELL ROADS
0738 PM HAIL BALL GROUND 34.34N 84.38W
04/11/2008 E0.25 INCH CHEROKEE GA EMERGENCY MNGR
0800 PM TSTM WND DMG 5 E BALL GROUND 34.34N 84.29W
04/11/2008 CHEROKEE GA EMERGENCY MNGR
NUMEROUS TREES DOWNED NEAR THE CHEROKEE/DAWSON COUNTY
LINE...MOBILE HOME DESTROYED BY DOWNED TREES.
0800 PM TSTM WND DMG DAWSONVILLE 34.42N 84.12W
04/11/2008 DAWSON GA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN...SEVERAL TREES DOWN
ON HOMES...MINIMAL ROOF DAMAGE SUSTAINED...HWY 53 CLOSED
WEST OF GA 400.
0830 PM LIGHTNING DAWSONVILLE 34.42N 84.12W
04/11/2008 DAWSON GA EMERGENCY MNGR
HOME CAUGHT ON FIRE AFTER LIGHTNING STRIKE... FIRE PUT
OUT BY HOMEOWNER...MINIMAL DAMAGE SUSTAINED.
0835 PM TSTM WND DMG MURRAYVILLE 34.42N 83.91W
04/11/2008 HALL GA EMERGENCY MNGR
FEW TREES AND POWER LINES DOWN.
0845 PM TSTM WND DMG 8 NE GAINESVILLE 34.38N 83.74W
04/11/2008 HALL GA EMERGENCY MNGR
MOBILE HOME DESTROYED AT 4225 CLARKS BRIDGE ROAD.
&&
HANDELSpecial weather statement, Apr 12, 2:30 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 AM EDT SAT APR 12 2008 GAZ066-078-120715- 230 AM EDT SAT APR 12 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HARRIS AND TROUP COUNTIES UNTIL 315 AM EDT... AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST POINT...MOVING NORTHEAST AT 44 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HARRIS AND TROUP COUNTIES THROUGH 315 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LONG CANE...WEST POINT...WHITESVILLE... JONES CROSSROADS AND MOUNTVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 51 min |
| Apr 11, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 30 min |
| Apr 11, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Paulding | 41 min |
| Apr 11, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 52 min |
| Apr 11, 9:51 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 24 min |
| Apr 12, 3:53 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.